Case report shows possible AV block and prolonged asystole in a patient, raising safety concerns about nicorandil.
Nicorandil is an antianginal medication with a dual mechanism of action. It acts as a vasodilator, similar to nitrates, and also activates ATP-sensitive potassium (K ATP ) channels. Sustained K ATP channel activation leads to a potassium ion (K + ) efflux, causing the cell membrane to hyperpolarize. This hyperpolarization shortens the duration of the action potential, resulting in tissue refractoriness and conduction ablnormalities. We present a case of possible intracoronary nicorandil-induced AV block and prolonged asystole. We believe this raises concerns about the safety of intracoronary nicorandil despite its rarity.
No takes yet. Share an insight, caveat, or question.
Mondal et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: